Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 18, 2000, 2:51 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2000, 2:51 PM MDT (20:51 UTC)
- Expired
- Jul 18, 2000, 3:30 PM MDT
- In force
- 39 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 81 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 182052 SVRRIW WYC017-043-182130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 251 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL WASHAKIE COUNTY IN NORTH CENTRAL WYOMING SOUTHEASTERN HOT SPRINGS COUNTY IN WEST CENTRAL WYOMING * UNTIL 330 PM MDT * AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN HOT SPRINGS COUNTY...OR ABOUT 15 MILES EAST OF THERMOPOLIS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHEASTERN HOT SPRINGS COUNTY AROUND 310 PM MDT OVER RURAL SOUTHERN WASHAKIE COUNTY AROUND 320 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS WINDS UP TO 60 MILES AN HOUR VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4367 10793 4348 10795 4346 10756 4364 10751 FREY o WCJIN-WYNW NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:39 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 18, 1:39 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MDT TUE JUL 18 2000 THE LATEST SFC CHART SHOWS A LARGE AREA OF LOW PRESSURE EXTENDING FROM SRN SASKATCHEWAN ACROSS WY TO CENTRAL CO. RADAR/SATELLITE/LTG PLOT SHOWING TSTMS OVER ERN ID AND NW WY AS WELL AS A RECENT DEVELOPMENT SOUTH OF RKS. A SHORTWAVE CAN BE SEEN ON WATER VAPOR IMAGERY IN SE ID WITH TSTMS LIKELY TO FIRE IN AN ARC FROM RKS NORTH TO CURRENT CONVECTION IN THE BIG HORN BASIN. WX PATTERN OF SHORTWAVES MOVING THROUGH THE PERIPHERY OF THE UPPER HIGH WILL CONTINUE NEXT 48 HOURS. AT THE SFC...A BROAD AREA OF WEAK LOW PRESSURE REMAINS OVER THE FA. A COOL FRONT/HIGH PRESSURE WILL MOVE INTO THE NE WED NIGHT BUT COOL AIR WILL HAVE LITTLE IF ANY EFFECT AS NEXT AREA OF LOW PRESSURE PUSHES FRONT BACK ON THURSDAY AND HIGH SHIFTS EAST INTO THE PLAINS. FOR TONIGHT...CURRENT SCT CONVECTION WILL MOVE EAST ACROSS THE FA WITH THE STRONGEST STORMS POSSIBLE OVER JOHNSON COUNTY IN AREA OF HIGHER DEWPOINTS AND CAPE. STORMS SHOULD BE MORE NUMEROUS OVER THE NRN FA. VISIBLE SATELLITE INDICATING CU DEVELOPMENT OVER THE REST OF THE FA FOR ISOLD TO SCT POPS. ON WED...ANOTHER WEAK WAVE APPROACHES THE WEST WITH UVVS SO WILL GO WITH ISOLD AFT/EVE POPS OVER THE FA. THIS SAME SCENARIO CONTINUES ON THU WITH ISOLD -TSRA FIRING ON THE MTNS AND SHIFTING EAST OVER THE BASINS. FWC/FAN GUIDANCE IN THE BALLPARK WITH FAN WARMER SO WILL GO WITH BLEND. IN THE EXTENDED...NEW MRF BRINGS A FRONT ACROSS THE FA FRI/SAT WITH TSTMS POSSIBLE AS SHORTWAVES PASS THROUGH PERIPHERY OF UPPER HIGH. SUNDAY LOOKS DRY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT AND THE UPPER RIDGE AXIS SHIFTING WEST OF WY? CAUSING SHORTWAVES TO BE SHUNTED NORTH AND DOWNSLOPE OVER A LARGE PORTION OF THE FA. .RIW...NONE FS
In the hours before
Special weather statement, Jul 18, 12:26 PM MDT, 2 hours 25 minutes before
WYZ028-190315- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1226 PM MDT TUE JUL 18 2000 THE SEVERE WEATHER POTENTIAL IN NORTHEAST WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION...AFTERNOON HEATING WILL COMBINE WITH AMPLE MOISTURE TO PRODUCE ENOUGH INSTABILITY FOR THUNDERSTORMS TO DEVELOP AND MOVE OFF THE BIG HORN MOUNTAINS THIS AFTERNOON. THESE STORMS SHOULD THEN DRIFT EAST ACROSS JOHNSON COUNTY THIS AFTERNOON AND EVENING. A DISTURBANCE PASSING OVER THE REGION SHOULD HELP INTENSIFY A FEW OF THESE STORMS TO PRODUCE SOME LARGE HAIL AND STRONG GUSTY WIND. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING: JOHNSON FS WCJIN-WYNE NNNN
Special weather statement, Jul 18, 2:10 PM MDT, 41 minutes before
WYZ004-005-008-009-182115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 210 PM MDT TUE JUL 18 2000 ...THUNDERSTORMS MOVING ACROSS THE BIG HORN BASIN... AT 210 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING ACROSS THE BIG HORN BASIN. THE STRONGEST STORMS WERE ABOUT 5 MILES NORTH OF THERMOPOLIS...OVER MEETEETSE AND ABOUT 5 MILES EAST OF CODY. THESE STORMS WERE MOVING EAST AT 15 MPH AND WERE PRODUCING HEAVY DOWNPOURS OF RAIN...SMALL HAIL AND FREQUENT LIGHTNING. ALL OUTDOOR INTERESTS SHOULD KEEP AN EYE ON THE SKY AND MOVE INTO A SAFE SHELTER IF THREATENING WEATHER APPROACHES. WCJIN-WYNW- DF
Special weather statement, Jul 18, 2:46 PM MDT, 5 minutes before
WYZ001-002-004-005-008-009-182150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 246 PM MDT TUE JUL 18 2000 ...THUNDERSTORMS MOVING ACROSS NORTHERN WYOMING... AT 245 PM...RIVERTON DOPPLER WEATHER RADAR INDICATED AN AREA OF THUNDERSTORMS APPROACHING THE NORTHWEST PART OF YELLOWSTONE NATIONAL PARK FROM EASTERN IDAHO. THE LEADING EDGE OF THESE STORMS WILL MOVE INTO THE NORTHWESTERN PART OF YELLOWSTONE PARK AROUND 3 PM. ANOTHER AREA OF STRONGER THUNDERSTORMS WAS MOVING EASTWARD AT 25 MPH ACROSS HOT SPRINGS...WASHAKIE...AND BIG HORN COUNTIES. THE STRONGEST THUNDERSTORM WAS LOCATED 15 MILES EAST OF THERMOPOLIS. THIS THUNDERSTORM WAS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND STRONG WIND GUSTS TO 60 MPH...AS WELL AS VERY HEAVY RAIN. HIKERS AND VACATIONERS SHOULD KEEP A WEATHER EYE TO THE SKY AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMvENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. WCJIN-WYNW RR N
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:17 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Natrona | 28 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.